NOWA PUBLIKACJA: Conformal invariance of the Lungren–Monin–Novikov equations for vorticity fields in 2D turbulence

AUTHORS: Grebenev V.N., Wacławczyk M. and Oberlack M.


We study the statistical properties of the vorticity field in two-dimensional turbulence. The field is described in terms of the infinite Lundgren–Monin–Novikov (LMN) chain of equations for multi-point probability density functions (pdf's) of vorticity. We perform a Lie group analysis of the first equation in this chain using the direct method based on the canonical Lie-Bäcklund transformations devised for integro-differential equations. We analytically show that the conformal group is broken for the first LMN equation i.e. for the 1-point pdf at least for the inviscid case but the equation is still conformally invariant on the associated characteristic with zero-vorticity. Then, we demonstrate that this characteristic is conformally transformed. We find this outcome coincides with the numerical results about the conformal invariance of the statistics of zero-vorticity isolines, see e.g. Falkovich (2007 Russian Math. Surv. 63 497–510). The conformal symmetry can be understood as a 'local scaling' and its traces in two-dimensional turbulence were already discussed in the literature, i.e. it was conjectured more than twenty years ago in Polyakov (1993 Nucl. Phys. B 396 367–85) and clearly validated experimentally in Bernard et al (2006 Nat. Phys. 2 124–8).

Journal of Physics A: Mathematical and Theoretical, vol. 50, 435502, DOI: 10.1088/1751-8121/aa8c69

Opublikowano dnia - 13 października 2017 10:03
Ostatnia zmiana - 23 listopada 2017 13:47
Publikujący - Sekretariat IGF